Aa
A
A
A
Close
Addiction: Substance Abuse Community
32k Members
Iv been taking morphine for a while now I never gotten my period since end of march I think I'm about 6 months pregnant and tried to ween my self off but it's to hard my doctor gives me this medication but I dident tell him I'm pregnant anyways I was just wondering if it stops baby from moving as much as a normal baby would be moving I feel him or her moving but not so much and I'm so curious and so scared I don't know what to do its making me so stressed out to the max!!! I should of went to the doctor a log time ago but I don't know how to break it to him like I said I tried to get off of my morphine I can't do it I have a very bad spine problem which causes even more pain then ever
42 Responses
1226735 tn?1379106893
Ok, I'm trying to follow along.  Are you pregnant?  You say you think your six months along, I can't tell if your basing being pregnant on not having a period for 6 months or if you actually know.  Also, if you are 6 months along, how does your dr not know?  Lastly, if your basing your pregnancy on your last period, I've read many account were female addicts lost their periods or they became extremely light.
Avatar universal
Sorry Yes I am 6 months pregnant I just don't feel my baby move a whole lot then a normal baby would move I'm not exactly sure how far along I really am I'm just guessing from last time iv gotten my period but I am about 6 months along and my doctor dosent know because I'm a bigger girl but I did go to my dr appointment about 2 weeks ago for my monthly prescription and he did tell me I was gaining weight and that he was going to refer to me a dietitian so I'm positive next month he will notice how big Iv gotten from the last appointment I went to
1226735 tn?1379106893
Ok, I'm with you now.  Well, I'm going to start with my basic advice.  You need to see an OBGYN immediately.  If your six months along your priority needs to be checking on babies health.  As far as detoxing while pregnant, that could be really bad for baby.  This is another thing you should seek an OB for.  I will say continuing the use of morphine will not do the baby any favors and has the potential to do immeasurable harm.  
1226735 tn?1379106893
So you need to find an OB immediately and discuss this situation so a professional can make sure baby comes out healthy and safe and also for your health.  I'm sure any of the nice women here can throw in to offer up knowledge they have.
Avatar universal
Yes I am going to tell my doctor actually I was thinking of just going off cold turkey then head to the emergency to see what they have to say I'm just going to tell them I felt something move a few days ago so I quit taking my meds and by then I should be withdrawing really bad and see what the doctor wants to do from there but my main question was if the morphine stops my baby from moving as much as he or she should move every day I feel him or her maybe sometimes not for 2 days so when he or she dosent move for a few days I get really scared and wonder if its the morphine stoping my baby from moving around ......
1226735 tn?1379106893
I can't say for sure that it does but it stands to reason that it would.  Your baby takes in everything that you do.  Each hit of morphing doses the baby too.  As far as throwing yourself into detox, I don't think that's a good idea as the sudden stress on your body could cause a miscarriage.  I would go to the ER without detoxing and ask them to examine you.  Play dumb if you have to but you need to protect the baby
Avatar universal
Thanks and I don't take hits lol I simply swallow my morphine I don't think I'm a addict I don't use iv drugs I take my prescription as proscribed iv been on them for just about 3 years I had Spine surgery in January I got pregnant 3 months later and wasent suppose to I got some kind of sickness or disorder of some sort where I'm scared to go to the doctor if anything was wrong with me I'm scared to find out things and I'm scared to even go to my doctor about this pregnancy I don't know why I'm like this it's something like if I felt a lump in my breast I wouldn't go to my doctor I would just let it be would you have a idea of what I have....  
1226735 tn?1379106893
By hit I'm referring to each dose and it sounds like you suffer from a form of anxiety.  As far as your use of morphine, just because you don't use IV drugs and you follow your pill regimines doesn't mean you can't be an addict.  Here nor there, your first concern should be baby.  Seek medical help as soon as you possibly can.  I would not delay.  
Avatar universal
Ok thanks for your info it dident really help about what I wanted to know but well enough to know that i do need to tell my doctor that im pregnant As for my baby I will march myself back to the doctors office after I take A valume to calm my self down thanks again
4626633 tn?1382600722
Aww hun, call and make an appointment today, Friday!! Do not put this off any longer. Please, whatever you do, seek professional advise. You see, cold turkey could hurt the baby. Only your Dr can tell you this. But please remember you won't be the first case he has heard of.

Also, you're baby will need special monitoring, especially when born. I know you get a RX. Not sure how that would work if you don't tell them, and you deliver, then they drug test you and it show up. And drug testing is pretty routine now. If illegal drugs found, child protective services would be called. And if you don't fess up, they might be called anyway. But if you gave told, there won't be any issues.

The baby might be sluggish in your belly, after all, Morphine is a downer. But right now, the important thing is seeing your Dr ASAP. Request emergency appointment, no matter what you have to say to the receptionist to get in.

Do not feel bad about yourself, or embarresed. Your Dr will be so relieved you told him/her. That won't be the case if you wait till labor.

Please keep us updated. Post as often as you need too!

And congrats on becoming a mommy!
Avatar universal
Coming clean with your doctor is the best thing you can do! Trying to quit on your own is very dangerous for the baby because he/she is physically dependent on the morophine at this point. Yes, the morophine will slow the babies movement down, and if you don't fess up they will call CPS when your baby is born. Neonatal nurses know the signs of withdrawl symptoms in new borns. I am praying for you and your baby. Please seek medical help as soon as possible!
480448 tn?1426952138
Yes, you need to get into see your OB ASAP!  You're taking meds that are contraindicated during pregnancy (the Valium is a BIG no no) that would require you being closely monitored.  You've been taking these meds and have also not gotten any prenatal care, which is NOT good.

You cannot suddenly stop taking any of these meds, you MUST get your OB involved in the plan with your meds.  Stopping abruptly could lead to serious complications.

Please do the right thing and get to that doctor TODAY!  If they won't make an appt, I would just GO in and tell them IN PERSON what is going on.  You need to do this immediately, do not wait another day.

Is there a husband/BF in this situation?

Please update us!
Have an Answer?
Top Addiction Answerers
495284 tn?1333897642
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.